Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 196, NWS Shreveport, LA

July 1, 2005Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 1, 2005, 1:13 PM CDT for Harrison County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 1:13 PM CDT (18:13 UTC)
Expired
Jul 1, 2005, 1:45 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:00 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 1, 10:00 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI JUL 1 2005

.DISCUSSION...

EXPECTING A RATHER ACTIVE AFTERNOON AND EVENING ACROSS THE REGION WITH
VARIOUS FACTORS TO CONSIDER. THE FIRST BEING CONVECTION MOVING SOUTHEAST
OUT OF SOUTHERN OKLAHOMA. THIS ACTIVITY MOVING ALONG PREVALENT OUTFLOW
BOUNDARY THAT EXTENDS FROM NEAR CLARKSVILLE TEXAS TO NEAR HOMER AND
MONROE LOUISIANA. CONVECTION BEGINNING TO FILL IN WELL NORTH OF THIS
BOUNDARY AND EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. OUTFLOW
BOUNDARY SHOULD SLOW AND BE A FOCUS FOR ADDITIONAL CONVECTION THIS
AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NE TX/NW
LA. SOUNDING ANALYSIS THIS MORNING SHOWING PLENTY OF INSTABILITY TO
GO AROUND WITH HIGH PRECIPITABLE WATER AND LITTLE CAPPING INVERSION
ONCE THE MID 90S ARE REACHED. STILL LOOKS LIKE ANY STRONG TO SEVERE
CONVECTION THIS AFTERNOON AND EVENING WILL BE MORE OF A WIND THREAT
AND A MINIMAL HAIL THREAT WITH OUR FZL NEAR 15K.

POP FORECAST LOOKS OK AND WILL LIKELY NOT CHANGE...HOWEVER...WILL
BUMP TEMPS UP A FEW DEGREES ALONG AND SOUTH OF THE I-20 CORRIDOR
WHERE OBS ARE RUNNING ONE TO THREE DEGREES HIGHER THAN 24HRS AGO.
THE BOUNDARY MAY HELP TO LEVEL TEMPS OFF FOR AN HOUR OR TWO BUT
TEMPS SHOULD REBOUND SHORTLY THEREAFTER BEHIND THE BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  99  73  94  74 /  50  50  40  20
MLU  96  73  93  73 /  50  50  40  20
DEQ  94  70  92  70 /  50  50  40  20
TXK  95  71  92  72 /  50  50  40  20
ELD  94  72  92  72 /  50  50  40  20
TYR  98  74  95  75 /  30  50  40  20
GGG  99  74  95  74 /  50  50  40  20
LFK  101 75  96  75 /  30  30  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 1, 12:00 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 1 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG AND NORTH
OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA THROUGH THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND
GUSTS ALONG WITH LARGE HAIL. LOOK FOR RAINFALL RATES NEAR TWO INCHES
PER HOUR WITH THE STRONGEST STORMS THROUGH TONIGHT AS WELL. SHOWERS
AND THUNDERSTORMS SHOULD BEGIN WEAKENING IN AREAL COVERAGE AND
INTENSITY LATE THIS EVENING. A COMPLEX OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS NORTHWEST TEXAS AND NORTHERN OKLAHOMA
LATE TONIGHT AND DRIFT SOUTHEAST. THE LEADING EDGE OF THIS COMPLEX
OF STORMS COULD MOVE INTO THE MIDDLE RED RIVER VALLEY COUNTRY OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS JUST
BEFORE SUNRISE SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO DRIFT SOUTHEAST OUT OF
SOUTHERN OKLAHOMA AND NORTH TEXAS AND INTO THE REGION ON SATURDAY.
SOME OF THESE STORMS WILL LIKELY PRODUCE STRONG DAMAGING WIND GUSTS
ALONG WITH LARGE HAIL AS THEY PROPAGATE INTO THE REGION ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jul 1, 1:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             MOORINGSPORT            32.68N 93.96W
07/01/2005  1.00 INCH        CADDO              LA   PUBLIC

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:49 PM CDTSevere Thunderstorm WarningSHVCaddo56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.